In Manitowoc County we had 406 cases of Drug and Narcotic Offenses in 2021.

Followed by the increasing use of Fentanyl, Marijuana (Delta-8), Tobacco, Alcohol, and Prescription drugs. HMC Substance Use Prevention Coalition wants to spread awareness and distribute resources to help our community better understand the harms and consequences of substance use and arm you with the knowledge and tools to recognize and prevent the spread in our community. 

8% of high school students in Manitowoc County reported using prescription painkillers without a doctor’s prescription and 3% reported using over-the-counter drugs to get high. (2021 Manitowoc County YRBS) In 2019 1% of high school students reported the use of Methamphetamines and heroin. (2019 Manitowoc County YRBS)

Make sure you know the signs and symptoms of drug use and overdose! If you don’t HMC Substance Use Prevention has trainings to teach you and other community members how to recognize these signs! Please reach out with any questions about trainings or setting up a training from your organization! 

 

 SIGNS OF OVERDOSE                                              WHAT TO DO IF YOU THINK SOMEONE IS OVERDOSING

   – Small, constricted “pinpoint pupils”                                       1. CALL 911 Immediately

   – Falling asleep or losing consciousness                                   2. Administer Narcan; If available

   – Slow, weak, or no breathing                                                    3. Try to keep the person awake and breathing

   – Choking or gurgling sounds                                                     4. Lay the person on their side to prevent choking

    – Limp body                                                                                 5. Stay with the person until emergency services arrive

    – Cold and/or clammy skin

    – Discolored skin (especially in lips and nails)


Learn more at…